Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement
New Members, Please read our Forum Rules before submitting your first discussion

New Illinois Member

Hello!

I am new to the forum and already learning much from all the members.  I am a 47 yr old male that has had 5 back surgeries over the last 15 years.  Two on my L5-S1 including a fusion and fused on my C5-T1.  The thing that is really killing me now is facet joint pain from arthritis in my neck.  Brutal.  Pain everyday.  I am having frequent injections and RF ablations every 6 months.  Still suffering after that.  Additionally I am on three medications for my pain:  Cymbalta, Celebrex, and recently added Gabapentin.  I also am taking Norco about every day.

My first question to this great community, has anyone been on this combination of drugs?  I feel like I am taking a bunch of meds but at the end of the day still having to take pain killers.  The question in my head is how bad would it be without some of these meds or is it really making a difference?  I would love to hear any comments!  Thanks for having me!
advertisement

Comments

  • SooveritSooverit Finger Lakes region of NYPosts: 460
    I've had a similar med regimen  (norco, antidepressant, lyrica, meloxicam, tramadol). I personally prefer to not take the ones I don't feel a benefit from. I've stopped them when I felt there wasn't much benefit aND i had undesirable side effects. Really, the only one that truly helps is the norco.

    But doctors don't want to hear that, lol! They will insist, "yes, they DO help!" And I suppose it looks bad if you don't take what they prescribe, or if you show a preference for an opiod.

    Talk to your doctor. Tell them you don't see the point in putting a bunch of pills in your system if you aren't getting a benefit from them and still needing the pain meds. To me, it seems obvious to take the least amount of pills necessary to get relief. 

    Best-
  • LizLiz Posts: 9,745
    hello mjorden
    please click on the link for useful information
    welcome to spine-health


    Liz, 

    Veritas-Health Forum Moderator

    Spinal stenosis since 1995
    Lumber decompression surgery S1 L5-L3[1996]
    Cervical stenosis, so far avoided surgery
  • advertisement
  • I was on gabapentin for about 8 months last year. Didn't think it was helping so went off in January. Boy was I wrong! Burning nerve pain increased 10 fold. Just started taking it again. But I also take Tramadol once daily, and usually have to take a Norco in the evening. I haven't had any issues with med interactions. This has kept me on my feet able to work which is a priority.
  • SavageSavage United StatesPosts: 7,385
    Hello....
    I am on some meds for variety of other issues, but I'm on antidepressant and it works great for me, so I hope never have to give it up, and fentynal patch for pain and the gabapentin 300mg twice a day.
    That seems somewhat like yours.

    Because of weight gain, I tried to think gabapentin not helping, so pain management doctor agreed to stop it.
    It wasn't two months later I was back in the office and told doctor of increase of symptoms and I asked for gabapentin again...and doctor agreed.

    I know others who may have higher doses of gabapentin, but this is enough for my management.
    So, I bought new pants and I decided the extra weight looks good on me!

    Sue
    Honorary Spine-Health Moderator
    -------------------------------------------------------------------------------------------------------------------------
    Please read my medical history at: Medical History

advertisement
Sign In or Register to comment.